Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

August 8, 2016Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 8, 2016, 11:28 PM MDT for Sheridan County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 11:28 PM MDT (05:28 UTC)
Expired
Aug 9, 2016, 12:15 AM MDT
In force
47 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 5.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS83 KLBF 090528
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM MDT MON AUG 8 2016
 
NEZ094-090615-
WESTERN CHERRY NE-
1128 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND WEST
CENTRAL CHERRY COUNTIES UNTIL 1215 AM MDT...

AT 1128 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTHEAST OF GORDON...MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCK HILL...INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...
HIGHWAY 61 CROSSING THE SNAKE RIVER AND MORGAN LAKE.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 184 AND 208.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4266 10152 4230 10175 4252 10207 4268 10207
      4273 10203
TIME...MOT...LOC 0528Z 298DEG 29KT 4262 10201 

$$

BUTTLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 8, 10:50 PM MDT, 38 minutes earlier.

Area forecast discussion, Aug 8, 10:50 PM MDT, 38 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1150 PM CDT MON AUG 8 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 333 PM CDT Mon Aug 8 2016

A fairly moist and somewhat unstable atmosphere is in place across
the western high plains this afternoon. Expect widely scattered
thunderstorms to move east off the higher terrain into western
Nebraska this evening. Agree with SPC that there is a marginal risk
for a severe storm or two, as there is at least some shear present
along with 7 to 8 C/KM mid level lapse rates. See little support
though for storms to last much past sundown, and will only carry
pops through mid evening. Expecting stratus to develop again tonight
across southwest into central Nebraska, as moist southeast upslope
flow continues. Patchy fog also is possible.

Hot and humid conditions will return Tuesday as H850MB temperatures
increase as the upper level ridge builds overhead. As temperatures
rise with the increasing humidity /dew points 70F to 75F from North
Platte northeast through the Broken Bow and O'Neill areas/ heat
index readings near 100F are expected during the late afternoon
hours.

Shear decreases further Tuesday, and there is little support either
at the surface or aloft for thunderstorm activity and have went dry
all areas.

.LONG TERM...(Tuesday night through Monday)
Issued at 333 PM CDT Mon Aug 8 2016

Tuesday night through Thursday...bias corrected data continue to
suggest highs in the lower to mid 90s Wednesday. This a few degrees
below guidance. Bias correction also produces dew points in the 60s
to near 70 Wednesday which is slightly above guidance. A low level
jet around 30kt will operate Tuesday night and and the NAM12
suggests this would keep skies mostly clear. Patchy valley fog is
possible. The low level jet should keep the higher terrain well-
mixed and free of fog.

Thunderstorm chances Tuesday night revolve around shear and
instability across Wrn SD. It is more favorable north of Nebraska.
There will be a dryline bulge moving across Pine Ridge which could
spark an isolated storm.

The situation Wednesday and Wednesday night is a bit more precarious
with each model handling moisture and dynamics differently. The
NAM12 is the wettest solution and winds aloft are strong enough to
produce sufficient shear for thunderstorm segments and bows. Storm
motion would be east and northeast with the low level jet south-
southwest near 40 kt. Winds aloft are southwest and increase to 40
to 60 kt from 500 to 300 mb.

The ECM is faster producing thunderstorms during the day Wednesday
and nothing Wednesday night. The GFS is dry both Wednesday and
Wednesday night. There is no model consensus.

All in all...rainfall Tuesday night through Thursday would likely be
1/4 inch or less. If the NAM12 verifies...locally heavy rainfall
occurs with ambient precipitable water increasing to over 1.5 inches.

Cold air aloft takes hold Thursday and the NAM12 and ECM models
appear to be supporting thunderstorm chances across Ncntl Neb.
This storm activity would be post frontal and elevated vs sfc based
Wednesday. Bias correction produces highs in the 80s and this is
slightly cooler than the guidance.

Thursday night through Monday...a broad upper level trof forms
across the Cntl and Nrn plains. 700mb temperatures fall from 14C to
6C by Saturday and 500mb from -6C to -11C. This supports highs in
the lower 80s Friday and Saturday. Bias correction was close to the
guidance with this portion of the forecast. Cold air aloft could
support isolated to scattered thunderstorm coverage Thursday night
through Friday night.

The forecast is dry Saturday and beyond. A blend of Pacific and
Canadian high pressure moves in and dew points fall into the 50s to
near 60. Warm air will slowly return Sunday and Monday as heights
rise. Low pressure will reform on the Nrn High plains and draw warm
east off the Rockies. Highs rise into the mid and upper 80s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1148 PM CDT Mon Aug 8 2016

MVFR to IFR ceilings should reform overnight mainly after 09z as
low level moisture remains in place across the region. IFR
expected from KOGA to KLBF and points southeast. Visibilites are
forecast to lower to 1sm at KLBF from 11z until 15z. locally
lower visibilities are possible. Decent mixing should erode the
lower ceilings fairly quickly Tuesday morning, with VFR all areas
by midday.

&&

.LBF Watches/Warnings/Advisories...
None.

&&

SHORT TERM...Taylor
LONG TERM...CDC
AVIATION...Roberg
Hazardous weather outlook, Aug 8, 2:56 PM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT MON AUG 8 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-092100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
356 PM CDT MON AUG 8 2016 /256 PM MDT MON AUG 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

PATCHY FOG IS EXPECTED TO DEVELOP OVERNIGHT TONIGHT MAINLY SOUTH
OF A LINE FROM ONEILL TO HYANNIS.

A STRONG THUNDERSTORM OR TWO IS POSSIBLE THIS EVENING ACROSS FAR
WESTERN NEBRASKA AND THE PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT AND HUMID WEATHER IS EXPECTED TUESDAY AND WEDNESDAY...WITH
AFTERNOON HEAT INDEX VALUES NEARING 100 DEGREES ALONG AND EAST OF
HIGHWAY 83.

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY
NIGHT. AT THIS TIME THE THREAT FOR SEVERE STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Special weather statement, Aug 8, 8:20 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM MDT MON AUG 8 2016

NEZ004-090300-
SHERIDAN NE-
820 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 900 PM MDT...

AT 819 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SLIM BUTTE...OR 13 MILES NORTHEAST OF CHADRON...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITE CLAY...PINE RIDGE...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF HIGHWAY
87 AND CRAVEN CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4300 10250 4273 10255 4283 10280 4300 10279
TIME...MOT...LOC 0219Z 307DEG 19KT 4296 10281

ROBERG
Special weather statement, Aug 8, 8:56 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM MDT MON AUG 8 2016

NEZ004-090345-
SHERIDAN NE-
856 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHERIDAN COUNTY
UNTIL 945 PM MDT...

AT 856 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF RUSHVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT MARIA...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AND
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4282 10263 4298 10257 4288 10219 4273 10244
TIME...MOT...LOC 0256Z 303DEG 20KT 4285 10250

ROBERG
Special weather statement, Aug 8, 9:46 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM MDT MON AUG 8 2016

NEZ004-090430-
SHERIDAN NE-
946 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 1030 PM MDT...

AT 946 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF WHITE CLAY...OR 13 MILES NORTH OF HAY SPRINGS...
MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT MARIA...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD AND
METCALF STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 83 AND 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4298 10277 4294 10238 4268 10260 4277 10277
      4278 10277 4279 10279 4285 10280
TIME...MOT...LOC 0346Z 296DEG 14KT 4287 10271

ROBERG
Special weather statement, Aug 8, 10:53 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM MDT MON AUG 8 2016

NEZ004-090545-
SHERIDAN NE-
1053 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY
UNTIL 1145 PM MDT...

AT 1052 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RUSHVILLE...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...LONE BUTTE...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD AND
HIGHWAY 27 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 94 AND 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4271 10243 4280 10234 4279 10209 4250 10209
TIME...MOT...LOC 0452Z 301DEG 29KT 4273 10236

ROBERG
Special weather statement, Aug 8, 11:28 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM MDT MON AUG 8 2016

NEZ094-090615-
WESTERN CHERRY NE-
1128 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND WEST
CENTRAL CHERRY COUNTIES UNTIL 1215 AM MDT...

AT 1128 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTHEAST OF GORDON...MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCK HILL...INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...
HIGHWAY 61 CROSSING THE SNAKE RIVER AND MORGAN LAKE.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 184 AND 208.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4266 10152 4230 10175 4252 10207 4268 10207
      4273 10203
TIME...MOT...LOC 0528Z 298DEG 29KT 4262 10201

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:20 PM MDTSpecial Weather StatementLBFDawes40 min
Aug 8, 8:56 PM MDTSpecial Weather StatementLBFSheridan49 min
Aug 8, 9:46 PM MDTSpecial Weather StatementLBFSheridan44 min
Aug 8, 10:53 PM MDTSpecial Weather StatementLBFSheridan52 min
Aug 9, 5:33 AM MDTDense Fog AdvisoryLBFDeuel, Garden73 min
Aug 9, 2:42 PM MDTHeat AdvisoryLBFBoyd, Keya Paha27 hr

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.